Reply To: Vyvanse increasing blood pressure

#105833
jerseysouthpaw
Participant

Hello — posting an update.

I began taking the beta blocker that was prescribed by my primary. It is a very low dose – 25 mg of Metropolol. I was nervous about starting it. I’m on day 3. But it has completely solved the BP issue – at least over the past few days – with no side effects. I feel so much better.

From the first day of taking the Metropolol, my BP has been in the 120s/80s. I was concerned about my BP dropping when the Vyvanse wore off, but it doesn’t. I’ve slept well, no more perspiring. I feel that it takes a bit longer for the Vyvanse to take effect that without the Beta blocker – but that’s fine with me.

I’ll keep everyone posted, but so far, I couldn’t be happier. I was afraid that I wouldn’t be able to stay on a stimulant – and, as I’ve said, the results have been life-changing for me. I am so much less stressed, managing all aspects of my life better, being a better parent and gaining so much more from my work and recent promotion.

In my younger years, I smoked cigarettes, drank tons of caffeine and, at one point, drank too much alcohol — all trying to regulate myself. Now, I don’t drink, smoke or abuse caffeine. And I continue to maintain a low salt diet. Plus, my stress level is so much better. This is what I have to do to continue benefiting from Vyvanse and I’m happy to do it. I manage to exercise regularly too – because I’m better at time management and priority-setting.

Hopefully, this will help resolve the issue. My psychiatrist was very encouraging about it – I’m just glad that I don’t seem to need a high dose. That would be a tougher decision.